Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 10, 2004, 3:08 AM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 3:08 AM CDT (08:08 UTC)
- Expired
- Jun 10, 2004, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 100810
FFWFTW
TXC027-101115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
308 AM CDT THU JUN 10 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 615 AM CDT
* AT 308 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM
WITH HEAVY RAIN TO ONE INCH PER HOUR 8 MILES NORTHEAST OF TROY...
MOVING NORTH AT 20 MPH. LOW WATER AREAS AROUND TROY ARE BEGINNING
TO FLOOD AGAIN AND MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE
DEVELOPING SOUTH OF THE REGION...MOVING NORTH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BELTON...HARKER HEIGHTS...
HOLLAND...LITTLE RIVER-ACADEMY...MORGANS POINT RESORT...
NOLANVILLE...SALADO AND TEMPLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3091 9775 3081 9735 3104 9713 3131 9740
3123 9757
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 10:05 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 9, 10:05 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1005 PM CDT WED JUN 9 2004 .UPDATE... UPDATED NORTHWEST AREA POPS OVERNIGHT TO LIKELY. FLOODING CONCERNS WILL CONTINUE OVERNIGHT AS EXTENSIVE AREA OF CONVECTION... EXTENDING FROM DALLAS SOUTHWARD TO THE GULF COAST... SLIDES NORTH-NORTHEAST THROUGH LATE NIGHT. AN ADDITIONAL 1-3 INCH AMOUNTS ARE POSSIBLE ALONG THUNDERSTORM TRACKS... AND WHERE MODERATE TO HEAVY STRATIFORM RAINS PERSISTS FOR SEVERAL HOURS...MAINLY ALONG AND EAST OF THE I-35 CORRIDOR. FLOOD WATCH CONTINUES AREAWIDE OVERNIGHT. WV INDICATES UPPER CIRCULATION SLIDING EAST SLOWLY AND SHOULD BEGIN TO LIFT OUT THURSDAY MORNING. EXPECT ONLY THE EASTERN THIRD TO HAVE RAINFALL THURSDAY MORNING BEFORE THE ENTIRE SYSTEM EXITS THE REGION AND A DRYING TREND STARTS. 75 && .AVIATION... 603 PM. MOISTURE TROPICAL FEED WILL CONTINUE OVERNIGHT AS IT SLIDES SLOWLY EAST. TSRA/RA CHANNEL CURRENTLY OVER THE I-35 CORRIDOR FROM KOKC TO KBRO. MVFR CIGS AND VIS EXPECTED DURING CONVECTION THROUGH 02Z...THEN IMPROVEMENT AFTER THE CONVECTION MOVES EAST OF THE AREA. LOCAL TAF AIRPORTS SHOULD RETURN TO MVFR LATE TONIGHT AS BOUNDARY LAYER BECOMES SATURATED. ADDED TEMPO FOR IFR VIS JUST AFTER DAYBREAK. AREA CIGS LIFTING THROUGH MIDDAY WITH VFR CIGS DURING THE AFTERNOON. 75 && .DISCUSSION... 415 PM CDT SYSTEM CONTINUES PUSHING EAST...AND BACK EDGE OF PRECIP NOW FINALLY CLEARING WESTERN ZONES. NONETHELESS...HEAVY RAIN STILL IN THE OFFING WITH TRAINING OF PRECIP...DESPITE EASTWARD TRANSLATION OF CONVEYOR. FLOOD WATCH EXTENDED THROUGH) DAYBREAK THURSDAY. SEE FFAFTW AND HWOFTW FOR MORE DETAILS ON THE HEAVY RAIN SITUATION OVERNIGHT. PRECIP GRADUALLY DIMINISHING FROM WEST TO EAST THROUGH THURSDAY. SUBSIDENCE ON BACK SIDE OF SYSTEM SHOULD HELP PRECLUDE CONVECTIVE PRECIP INITIATING FROM ABUNDANT LOW-LEVEL MOISTURE AND EVAPORATION OF GROUND WATER. WITH CONSIDERABLE SOIL MOISTURE...TEMPERATURES SHOULD BE BELOW GUIDANCE AREAWIDE. RIDGE FAILS TO BUILD IN...WITH THE FLOW ALOFT HINTING AT SLIGHT CHANCES MOST DAYS. HAVE CHOSEN NOT TO INTRODUCE PRECIP UNTIL WEEKEND FROPA...THE TIME FRAME FOR WHICH THE PRECIP WAS EXTENDED DUE TO QUESTIONS IN FRONTAL TIMING AND LIKELY MID-JUNE SLUGGISHNESS. 25 && .PRELIMINARY POINT POPS/TEMPS... DALLAS-FT. WORTH, TX 72 85 73 90 / 90 30 0 0 WACO, TX 71 86 73 91 / 90 30 0 0 PARIS, TX 71 85 73 89 / 70 50 0 0 DENTON, TX 72 84 72 89 / 90 30 0 0 MCKINNEY, TX 72 84 72 89 / 90 30 0 0 DALLAS, TX 72 85 73 90 / 90 30 0 0 TERRELL, TX 72 86 73 89 / 70 50 0 0 CORSICANA, TX 72 86 73 89 / 70 50 0 0 TEMPLE, TX 72 86 73 90 / 90 30 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 600 AM CDT THURSDAY ALL ZONES. && EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 10:30 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT WED JUN 9 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1030 PM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 6 AM THURSDAY. OCCASIONAL RAIN IS EXPECTED OVER ALL OF NORTH TEXAS TONIGHT...WITH SCATTERED THUNDERSTORMS AND ASSOCIATED HEAVIER RAINFALL TO BETWEEN 2 AND 4 INCHES...POSSIBLE ALONG AND EAST OF A BOWIE...DECATUR... WEATHERFORD...GLEN ROSE...WACO...HEARNE LINE. ADDITIONAL RAINFALL UPWARDS TO 1 INCH...WITH LOCALIZED AMOUNTS TO 2 INCHES...ARE POSSIBLE AFTER MIDNIGHT FURTHER WEST AND NORTH OF INTERSTATE 20 ...AS AN UPPER LEVEL DISTURBANCE CONTINUES SPINNING OVER SOUTHWEST OKLAHOMA. SOILS ACROSS NORTH TEXAS ARE SUPER SATURATED ACROSS MANY AREAS...AND ANY ADDITIONAL RAINFALL WILL COMPLETELY RUN OFF...RESULTING IN LOCALIZED FLASH FLOODING AND CONTINUED MAIN STEM RIVER FLOODING...PARTICULARLY ALONG THE TRINITY RIVER BASIN. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ACROSS THE EASTERN SECTIONS OF NORTH TEXAS EARLY THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN...ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH MONDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR REPORTS OF FLASH FLOODING OR FLOODING. 05/ EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
In the hours before
Special weather statement, Jun 9, 10:47 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1047 PM CDT WED JUN 9 2004 TXZ146-147-161-162-175-100445- FREESTONE-LEON-LIMESTONE-NAVARRO-ROBERTSON- 1047 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORMS FROM GROESBECK TO FRANKLIN MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE AS THIS LINE OF STORMS MOVES THROUGH STREETMAN...FAIRFIELD AND CORSICANA. WITH SATURATED SOILS...THESE GUSTY WINDS COULD RESULT IN DOWNED TREES. 07/BB
Local storm report, Jun 9, 11:07 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD GROESBECK 31.52N 96.53W
06/09/2004 LIMESTONE TX LAW ENFORCEMENT
UNDERPASSES AND ROADS FLOODED IN AND NEAR GROESBECKThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:55 PM CDT | Flash Flood Warning | FWD | Falls, Milam, Robertson | 4 hr |
| Jun 9, 10:15 PM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 3 hr |
| Jun 10, 2:45 AM CDT | Flash Flood Warning | FWD | Milam, Robertson | 3 hr |
| Jun 10, 4:02 AM CDT | Flash Flood Warning | FWD | Falls, Limestone, McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.